Yes it can cause hives, rash and itching. I have been taking it for nearly five years and only starting to itch in the past few months. But that has been after a number of allergic reactions to others medications so I can't say my itch is from the spironolactone.
If your kidneys cant get rid of phosphate efficiently, the phosphate lodges in the skin and causes some maddening itchiness. (I realise that Spironolatone is supposed to preserve Potassium but it is really just light metals that seem to get preserved).
- Spironolactone Information for Consumers
- Spironolactone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Spironolactone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Dec 2011 • 4 answers
Updated 28 Jan 2013 • 1 answer
Updated 5 Jul 2017 • 4 answers
Congestive Heart Failure - My doctor has me om several different meds, some related, Why would I be?
Updated 29 Jul 2016 • 4 answers
Updated 28 Jun 2016 • 1 answer